Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 81, NWS Charleston, WV

July 8, 2014Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 4:18 PM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 4:18 PM EDT (20:18 UTC)
Expired
Jul 8, 2014, 4:45 PM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 185 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:18 PM EDTTSTM WND DMGElkins, WVSEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR.
Jul 8, 4:18 PM EDTTSTM WND GST 632 S Elkins, WV
Jul 8, 4:25 PM EDTTSTM WND DMGElkins, WVSEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS51 KRLX 082018
SVRRLX
WVC075-083-101-082045-
/O.NEW.KRLX.SV.W.0081.140708T2018Z-140708T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELKINS...
  NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHEAST OF ELKINS TO 9 MILES NORTHWEST OF MILL CREEK
  TO 19 MILES WEST OF HOLLY RIVER STATE PARK...OR ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF ELKINS TO 14 MILES SOUTH OF
  BUCKHANNON TO SUTTON...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3896 7935 3898 7951 3904 7977 3907 7978
      3872 8006 3863 8053 3861 8055 3845 7972
      3846 7969 3859 7965 3861 7962 3866 7962
      3878 7950 3884 7953 3889 7951 3889 7946
      3893 7944 3892 7937
TIME...MOT...LOC 2018Z 284DEG 45KT 3897 7971 3878 8005
          3866 8060

$$

12
1 follow-up statement
523 
WWUS51 KRLX 082035
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT TUE JUL 8 2014

WVC075-083-101-082045-
/O.CON.KRLX.SV.W.0081.000000T0000Z-140708T2045Z/
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
435 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN WEBSTER...RANDOLPH AND NORTHEASTERN POCAHONTAS
COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARMAN TO DAILEY TO 9 MILES WEST OF PICKENS...OR ALONG
A LINE EXTENDING FROM 19 MILES EAST OF ELKINS TO 13 MILES SOUTH OF
ELKINS TO 9 MILES NORTH OF WEBSTER SPRINGS...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEAT
BRIDGE...MONTERVILLE...VALLEY HEAD...BARTOW...BOYER AND DURBIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3884 7953 3878 7950 3866 7962 3861 7962
      3859 7965 3846 7969 3845 7972 3859 8043
      3872 8006 3901 7963 3898 7951 3896 7935
TIME...MOT...LOC 2035Z 285DEG 40KT 3892 7945 3873 7979
          3860 8031

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 8, 2:53 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT TUE JUL 8 2014

.SYNOPSIS...
WEAK COLD FRONT PASSING NOW. ANOTHER WEAK COLD FRONT WEDNESDAY. HIGH
PRESSURE BRINGS DRIER AIR TO THE REGION THURSDAY INTO SATURDAY..
ANOTHER SYSTEM LATER IN THE WEEKEND AND ON MONDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION HAS FIRED ALONG A WEAK COLD FRONT THAT IS NOW PASSING
THROUGH THE OHIO VALLEY. UNDER A SLIGHT RISK FROM SPC...WINDS ARE
PRIMARILY THE MAIN THREAT WITH THE STORMS...ALTHOUGH BETTER
DYNAMICS ARE CLEARLY NORTH OF OUR CWA IN PITTSBURGH AND STATE
COLLEGE. 0-6KM BULK SHEAR OVER THE NORTHERN ZONES NOT QUITE IN THE
40KT RANGE...AND HAS AN ORIENTATION THAT IS MORE PARALLEL TO THE
CURRENT LINE. THIS HINDERS THE WIND POTENTIAL SOMEWHAT.

BEHIND THE FRONT...SOME BRIEF STABILIZATION IS POSSIBLE...WHICH
COULD ERODE FROM THE MID LEVELS AGAIN INTO THE EVENING WHICH WOULD
ALLOW FOR A SECOND ROUND OF MORE ISOLATED CONVECTION THAN
ANYTHING. HAVE KEPT THE POPS LINGERING THROUGH THE CWA DURING THE
DAYTIME HEATING HOURS...EVEN BEHIND THE FRONT. DRY THE WESTERN
ZONES OUT OVERNIGHT.

DEWPOINTS STAY UP OVERNIGHT WITH MUGGY CONDITIONS
LINGERING...ESPECIALLY WHERE RAIN FALLS TODAY...WHICH WILL BE AT
MOST AREAS...ESPECIALLY THE NORTHERN HALF OF THE CWA.

EXPECTING DIURNAL CUMULUS WEDNESDAY THAT MAY LOOK ROBUST AT
TIMES...BUT VERY LIMITED IN THE MOISTURE AVAILABLE ABOVE THE LOW
LEVELS OF THE ATMOSPHERE. ISOLATED SHOWERS...OR A BRIEF STORM OR
TOW...CANNOT BE RULED OUT WEDNESDAY...ESPECIALLY LATER IN THE
DAY/EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEST TO NORTHWEST FLOW ALOFT CONTINUES WITH A BRIEF AMPLIFICATION OF
THE UPPER TROUGH OVER THE EASTERN U.S. FOR THE END OF THE WORKWEEK.
THIS WILL BRING COOLER HIGH PRESSURE DOWN OVER THE AREA WITH DRY
WEATHER THURSDAY AND FRIDAY. LOOK FOR TEMPERATURES IN THE LOWER TO
MID 80S FOR HIGHS AND LOWS AROUND 60.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE NEXT SHORT WAVE AND COLD FRONT IN THE WEST TO NORTHWEST FLOW
ALOFT WILL APPROACH FOR THE WEEKEND. OF COURSE...THERE ARE MODEL
DIFFERENCES IN THE EXACT TRACK AND ESPECIALLY THE TIMING OF THE
SYSTEM...BUT THE GENERAL CONSENSUS HAS THIS SYSTEM AFFECTING OUR
AREA MAINLY SUNDAY AND MONDAY WITH INCREASING HEAT...HUMIDITY AND
THUNDERSTORMS. THIS LEAVES SATURDAY AS A TRANSITION DAY WITH DRY
WEATHER...BUT HEAT AND HUMIDITY BEGINNING TO INCREASE AS THE HIGH
SLIDES OFF THE COAST.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE
OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM
WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE
APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT
MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO
WILL KEEP TAF GUSTS BELOW 40KTS.

TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION.
TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP
THEM UNDER 2 HOURS.

MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE
THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN.

WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A
FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE
MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS
THE LINE OF STORMS.

GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES
RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT
FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM.
THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE
SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION
EARLIER IN THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE
OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS
ALSO IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY...
WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING
PARTICULARLY ACROSS HIGHER TERRAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, Jul 8, 3:54 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EDT TUE JUL 8 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>015-017-019-020-024>027-033>038-046-092000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
WIRT-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
354 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ016-018-028>032-039-040-047-092000-
ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
RANDOLPH-
354 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 4:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BRIDGEPORT              39.29N  80.26W
07/08/2014                   HARRISON           WV   PUBLIC

            TREES DOWN IN BRIDGEPORT

&&

EVENT NUMBER RLX1401068

SL
Local storm report, Jul 8, 4:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 NE POMEROY            39.06N  81.99W
07/08/2014                   MEIGS              OH   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN ALONG ROCK SPRINGS RD. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1401069

NW
Local storm report, Jul 8, 4:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     POMEROY                 39.03N  82.03W
07/08/2014                   MEIGS              OH   DEPT OF HIGHWAYS

            LARGE BRANCHES DOWN.

&&

EVENT NUMBER RLX1401070

NW
Local storm report, Jul 8, 4:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     PHILIPPI                39.15N  80.04W
07/08/2014                   BARBOUR            WV   TRAINED SPOTTER

            TREES DOWN.

&&

EVENT NUMBER RLX1401071

ARB
Local storm report, Jul 8, 4:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TSTM WND DMG     2 W PRINCESS            38.38N  82.79W
07/08/2014                   BOYD               KY   DEPT OF HIGHWAYS

            TREE DOWN ALONG STRAIGHT CREEK RD. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER RLX1401072

NW
Local storm report, Jul 8, 4:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     2 NW SUMMIT             38.46N  82.73W
07/08/2014                   BOYD               KY   DEPT OF HIGHWAYS

            TREES DOWN ALONG STRAIGHT CREEK RD. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER RLX1401073

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:38 PM EDTSpecial Weather StatementRLXMason37 min
Jul 8, 2:03 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt42 min
Jul 8, 2:30 PM EDTSevere Thunderstorm WarningRLXCabell30 min
Jul 8, 2:37 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie, Wirt, Wood38 min
Jul 8, 2:39 PM EDTSpecial Weather StatementRLXTyler36 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Roane42 min
Jul 8, 3:01 PM EDTSpecial Weather StatementRLXCabell, Putnam44 min
Jul 8, 3:08 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Mason, Putnam22 min
Jul 8, 3:37 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 4 more38 min
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor34 min
Jul 8, 3:52 PM EDTSpecial Weather StatementRLXClay, Kanawha38 min
Jul 8, 4:23 PM EDTSpecial Weather StatementRLXFayette, Pocahontas, Webster67 min
Jul 8, 4:52 PM EDTSpecial Weather StatementRLXRandolph23 min
Jul 8, 6:23 PM EDTSpecial Weather StatementRLXWyoming37 min
Jul 8, 7:16 PM EDTSpecial Weather StatementRLXMcDowell14 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.